I try and go abroad at least once a year and, in the past, have given little consideration to just how I carry my drugs with me. We always used to take a pill box and set out the meds on a day-by-day schedule. One problem with this is that drugs should be carried in their original packaging. I've never had much of a problem but, more recently, realised I should be paying a bit more attention to the formal requirements.
I've raised the subject because recently there has been media attention on Pregabalin and the likelihood of it becoming a Class C controlled drug. The reason for this appears to be two-fold:
Pregabalin is widely available and has often become misused,
There may be a problem with the addictive nature of this drug, needing it to be more closely supervised.
I might add that Pregabalin is not presently controlled. However, due to these problems, it is being considered as a controlled drug in future.
Thinking I need to be ready for my next trip in the year ahead, I decided to search the government’s websites and see what was entailed in taking a controlled drug abroad.
Can I take controlled medicines abroad?
Yes, but specific requirements apply to taking controlled medicines abroad. Some prescribed medicines contain drugs that are controlled.
To take controlled drugs abroad, it seems like it might be that you need a personal licence. It’s the first time I had even heard of a “personal licence”. Has anyone else come across this?
Yet more paperwork. or am I just getting my knickers in a twist for nothing?
Following on from advice from the wonderful members on here, and checking advice from the Walton centre website about first visits, I decided to knuckle down with this symptom list. But I am getting nowhere as everything seems like I have made it too long and gone into too much detail. What is the best way to shorten it but make it be seen what is happening to me? I can remember when things have happened to me roughly but not sure on dates etc. Do I need to put dates in? I am okay with remembering roughly how long symptoms have lasted.
Thanks in advance
I hope you all had a good weekend.
Visit to GP this morning to enquire about the drug 'Fampyra' which has now been licensed here in the UK and is supposed to aid walking and help with spasticity.
My mobility is pretty bad now, uncoordinated, slow and painful. So I thought I'd ask him.
Not surprisingly he hadn't heard of it, but has agreed to do some research and get costings etc. I gather it is pretty expensive so it will depend on whether our ailing NHS will fund it or not. I will keep you posted.
The muscle spasms are increasing so we agreed to increase the baclofen. The only other alternative he could offer was a tranquilizer. Im not keen to go down the tranquilizer path, so I will up my daily baclofen. Now 50mg per day.
Whilst I was there, I had him look at some sore and irritated skin on both my outer thighs which appeared a few weeks ago and won't go away. Apparently it's eczema!! Never ever had any skin problems whatsoever, so was a tad stunned! He also mentioned that eczema tends to be symmetrical which is why it's on both thighs, in the same place. I didn't know that. He's given me some steroid creams to use and it should be gone inside 2 weeks.
Founded in 2004, MS People UK is a community website and discussion forum by and for people with Multiple Sclerosis as well as for friends, families, supporters and those interested in this disabling condition.
If you’re newly diagnosed or want to ask about possible first symptoms, or if you’ve had Relapse Remit, Secondary or Primary Progressive MS for some time, a welcoming group of fellow MS sufferers is here to chat with you about MS symptoms, diagnosis and treatments.
The atmosphere is friendly whilst being compassionate, supportive and caring. Members also post about a variety of subjects not related to MS, as well as share jokes, talk about their hobbies, have fun, and more.
The MS People Forum is not responsible for advice or information supplied by members. We suggest you seek medical advice before trying anything.